Alert archive / Georgia / Flood Watches in 2011
Flood Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Nov 27, 2011, 8:30 AM EST for 18 counties in Georgia. It took effect at Nov 27, 2011, 1:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 8:30 AM EST (13:30 UTC)
- In effect from
- Nov 27, 2011, 1:00 PM EST
- Expired
- Nov 28, 2011, 4:23 PM EST
- In force
- 27 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WGUS62 KFFC 271330 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 AM EST SUN NOV 27 2011 GAZ001>009-011>016-019>021-272130- /O.NEW.KFFC.FA.A.0004.111127T1800Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 830 AM EST SUN NOV 27 2011 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 1 PM EST THIS AFTERNOON THROUGH LATE MONDAY NIGHT * RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF A STRONG COLD FRONT MOVING SLOWLY OUT OF THE LOWER MISSISSIPPI VALLEY. A STRONG LOW LEVEL JET WILL PROVIDE ABUNDANT GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. CONSEQUENTLY...PERIODS OF HEAVY RAIN ARE EXPECTED OVER NORTHWEST GEORGIA BEGINNING THIS AFTERNOON AND NORTHEAST GEORGIA TONIGHT INTO MONDAY WITH THE EFFECTS LASTING THROUGH MONDAY NIGHT. AT THIS TIME... 2 TO 4 INCHES OF RAIN IS LIKELY OVER PORTIONS OF THE NORTH GEORGIA COUNTIES WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS WOULD MAINLY BE FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND AND NORTH. * ISOLATED FLASH FLOODING WILL BE POSSIBLE IN AREAS WHERE THE HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DEESE
5 follow-up statements
523 WGUS62 KFFC 272229 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EST SUN NOV 27 2011 GAZ001>009-011>016-019>021-280630- /O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 529 PM EST SUN NOV 27 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA. * THROUGH LATE MONDAY NIGHT. * RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF A STRONG COLD FRONT MOVING SLOWLY THROUGH ALABAMA LATE THIS AFTERNOON. A STRONG LOW LEVEL JET CONTINUES TO PROVIDE ABUNDANT GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. * RAINFALL AMOUNTS AROUND ONE INCH HAVE OCCURRED IN NORTHWEST GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SO FAR TODAY. PERIODS OF HEAVY RAIN ARE EXPECTED TO CONTINUE OVER NORTHWEST GEORGIA THIS EVENING AND SPREAD OVER THE REMAINDER OF NORTH GEORGIA TONIGHT AND CONTINUE INTO MONDAY. AT THIS TIME...STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY OVER PORTIONS OF NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ESPECIALLY IN THE NORTHEAST MOUNTAINS. THIS WOULD MAINLY BE NORTH OF A LINE FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND. ISOLATED FLASH FLOODING WILL BE POSSIBLE IN AREAS WHERE THE HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE EXTENSIVE STREET FLOODING AND ROAD PONDING. OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 16
216 WGUS62 KFFC 280322 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 PM EST SUN NOV 27 2011 GAZ001>009-011>016-019>021-281130- /O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1022 PM EST SUN NOV 27 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA. * THROUGH LATE MONDAY NIGHT. * RAIN WILL CONTINUE TO INCREASE IN COVERAGE AHEAD OF A STRONG COLD FRONT MOVING SLOWLY THROUGH NORTHWEST GEORGIA AND EAST CENTRAL ALABAMA THIS EVENING. A MODERATELY STRONG LOW LEVEL JET CONTINUES TO PROVIDE GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. * RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED IN NORTHWEST GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SO FAR TODAY. LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT AND MONDAY. AT THIS TIME...STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY OVER PORTIONS OF NORTH GEORGIA WITH ISOLATED 4 INCH AMOUNTS POSSIBLE...ESPECIALLY IN THE NORTHEAST MOUNTAINS. THIS WOULD MAINLY BE NORTH OF A LINE FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND. ISOLATED FLASH FLOODING WILL BE POSSIBLE IF ANY HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE STREET FLOODING AND ROAD PONDING. OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 16
293 WGUS62 KFFC 280820 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 AM EST MON NOV 28 2011 GAZ001>009-011>016-019>021-281630- /O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 320 AM EST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH LATE TONIGHT * RAIN WILL CONTINUE AHEAD OF A STRONG COLD FRONT MOVING INTO WEST GEORGIA EARLY THIS MORNING. A MODERATELY STRONG LOW LEVEL JET CONTINUES TO PROVIDE GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. * RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED IN NORTHWEST GEORGIA FROM TRENTON TO CHATSWORTH TO ROME SINCE SUNDAY. LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE OVER NORTH AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL THROUGH TONIGHT WITH STORM TOTALS OF 2 TO 4 INCHES ACROSS NORTH GEORGIA. THIS WOULD MAINLY BE NORTH OF A LINE FROM ROME TO CANTON TO DAWSONVILLE TO CLEVELAND. ISOLATED FLASH FLOODING WILL BE POSSIBLE IF ANY HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREA. ALSO...DUE TO THE FALL SEASON...MOST TREES HAVE DROPPED THEIR LEAVES SO STORM DRAINS AND DITCHES MAY BECOME QUICKLY CLOGGED AND CAUSE STREET FLOODING AND ROAD PONDING. OTHERWISE...MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
733 WGUS62 KFFC 281608 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EST MON NOV 28 2011 GAZ001>009-011>016-019>021-290200- /O.CON.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1108 AM EST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA. * THROUGH LATE TONIGHT. * LIGHT TO MODERATE RAIN CONTINUES WITH A LOW PRESSURE SYSTEM CENTERED OVER NORTHWEST GEORGIA THIS MORNING. A MODERATELY STRONG LOW LEVEL JET CONTINUES TO PROVIDE GULF MOISTURE IN ADVANCE OF THE STORM WHICH WILL COMBINE WITH THE OROGRAPHIC EFFECTS OF THE MOUNTAINS TO ENHANCE THE RAINFALL. * WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED IN NORTH GEORGIA FROM TRENTON TO BLUE RIDGE TO ROME AND JUST EAST OF HIAWASSEE. ISOLATED 4 INCH AMOUNTS HAVE OCCURRED IN PORTIONS OF DADE COUNTY. THE LIGHT TO MODERATE RAIN IS EXPECTED TO CONTINUE OVER NORTH AND CENTRAL GEORGIA TODAY...GRADUALLY DIMINISHING FROM THE WEST DURING THE LATE AFTERNOON. ANOTHER INCH OR TWO IS POSSIBLE OVER NORTHEAST GEORGIA THROUGH TONIGHT...BUT LESSER AMOUNTS OF ONE HALF INCH OR LESS CAN BE EXPECTED FOR NORTHWEST GEORGIA. MINOR FLOODING IS ALREADY OCCURRING ON LOOKOUT CREEK NEAR TRENTON. ADDITIONAL FLOODING IS EXPECTED LATER THIS AFTERNOON AND TONIGHT FOR WEST AND SOUTH CHICKAMAUGA CREEKS IN WALKER AND CATOOSA COUNTIES...AND THE CONASAUGA RIVER AND COHULLA CREEK IN WHITFIELD AND MURRAY COUNTIES. THE HIWASSEE RIVER IN TOWNS COUNTY IS BEING MONITORED CLOSELY FOR POSSIBLE FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 16
842 WGUS62 KFFC 282123 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EST MON NOV 28 2011 GAZ008-009-016-290530- /O.CAN.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /O.NEW.KFFC.FF.A.0003.111128T2123Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UNION-TOWNS-WHITE- INCLUDING THE CITY OF...CLEVELAND 423 PM EST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR TOWNS... UNION... AND WHITE COUNTIES IN NORTHEAST GEORGIA... ...FLOOD WATCH IS CANCELLED FOR ALL OTHER COUNTIES EXCEPT TOWNS... UNION... AND WHITE COUNTIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CONTINUED THE * FLOOD WATCH FOR PORTIONS OF NORTHEAST GEORGIA. * THROUGH 5 AM TONIGHT * LIGHT TO MODERATE RAIN CONTINUES OVER PARTS OF NORTHEAST AND EAST CENTRAL GEORGIA THIS EVENING AS A LOW PRESSURE SYSTEM CENTERED OVER EASTERN TENNESSEE AND KENTUCKY IS SLOW TO DRIFT EASTWARD. * RAINFALL AMOUNTS OF ONE HALF TO NEAR ONE INCH REMAIN POSSIBLE OVER FAR NORTHEAST GEORGIA THROUGH THE EVENING AND EARLY TUESDAY MORNING HOURS. THIS OVER AN ALREADY SATURATED GROUND WILL CONTINUE THE FLOOD THREAT INTO EARLY TUESDAY MORNING FOR PARTS OF NORTHEAST GEORGIA. ALTHOUGH THE RAIN IS EXPECTED TO GRADUALLY END FROM THE WEST DURING THE EVENING HOURS... RUNOFF INTO ALREADY SWOLLEN CREEKS AND STREAMS WILL CONTINUE OVERNIGHT. * MINOR FLOODING IS ALREADY OCCURRING IN MANY LOCATIONS ACROSS NORTH GEORGIA...SUCH AS LOOKOUT CREEK NEAR TRENTON... WEST AND SOUTH CHICKAMAUGA CREEKS IN WALKER AND CATOOSA COUNTIES... AND THE CONASAUGA RIVER AND COAHULLA CREEK IN WHITFIELD AND MURRAY COUNTIES. THE HIWASSEE RIVER IN TOWNS COUNTY IS BEING MONITORED CLOSELY FOR POSSIBLE FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLOODING. FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL GEORGIA HAS BEEN CANCELLED. THE MODERATE RAIN HAS PUSHED EAST AND GREATLY DIMINISHED THE FLOOD THREAT FOR PARTS OF NORTHWEST AND NORTH CENTRAL GEORGIA FOR TONIGHT. HOWEVER... ARE RESIDENTS SHOULD CONTINUE TO MONITOR RISES ON AREA CREEKS AND RIVERS FOR POSSIBLE WARNINGS OR CHANGES IN CURRENT WARNINGS THAT HAVE BEEN ISSUED. $$ GAZ001>007-011>015-019>021-282230- /O.CAN.KFFC.FA.A.0004.000000T0000Z-111129T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-CHATTOOGA- GORDON-PICKENS-DAWSON-LUMPKIN-FLOYD-BARTOW-CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...ROME... CARTERSVILLE 423 PM EST MON NOV 28 2011 ...FLOOD WATCH IS CANCELLED FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL GEORGIA... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL GEORGIA HAS BEEN CANCELLED. THE MODERATE RAIN HAS PUSHED EAST AND GREATLY DIMINISHED THE FLOOD THREAT FOR PARTS OF NORTHWEST AND NORTH CENTRAL GEORGIA FOR TONIGHT. HOWEVER... ARE RESIDENTS SHOULD CONTINUE TO MONITOR RISES ON AREA CREEKS AND RIVERS FOR POSSIBLE WARNINGS OR CHANGES IN CURRENT WARNINGS THAT HAVE BEEN ISSUED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 27, 6:15 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 27, 6:15 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EST SUN NOV 27 2011 .PREV DISCUSSION... /ISSUED 353 AM EST SUN NOV 27 2011/ SHORT TERM /TODAY THROUGH MONDAY NIGHT/... MODELS FINALLY IN AGREEMENT ON STRONG CLOSED UPPER LOW DEVELOPING IN THE LOWER MISSISSIPPI VALLEY LATE TONIGHT...THEN MOVING NORTHEAST THROUGH THE END OF THE SHORT TERM. STRONG LOW LEVEL SOUTHERLY JET WILL ADVECT PLENTY OF MOISTURE INTO THE STATE AHEAD OF SLOW MOVING SURFACE FRONT. QPF AMOUNTS OF 2 TO 4 INCHES ACROSS PORTIONS OF NORTH GEORGIA STILL LOOK OKAY. HAVE RE-ISSUED THE HYDROLOGIC OUTLOOK AND ADDED ANOTHER ROW OF COUNTIES TO INCLUDE ROME TO CLEVELAND. FLOOD WATCH POSSIBLE BUT STILL TIME FOR NEXT SHIFT TAKE ANOTHER LOOK. COLD FRONT CROSS THE STATE MONDAY WITH RAIN DIMINISHING FROM THE WEST DURING THE AFTERNOON AND EVENING. TEMPERATURES WARM AGAIN TODAY BUT MAY BE MODIFIED BY CLOUD COVER. LONG TERM /TUESDAY THROUGH SATURDAY/... STRONG CLOSED UPPER LOW PULLING NORTHEAST INTO TENNESSEE LATE MONDAY INTO TUESDAY...WITH COLD ADVECTION DURING THAT TIME. WRAP AROUND PRECIPITATION POSSIBLE OVER MOST OF NORTH GEORGIA. WITH SUCH LOW THICKNESS VALUES FORECAST...HAVE ADDED SNOW SHOWERS NORTH OF ATLANTA TO ATHENS FOR TUESDAY AND TUESDAY NIGHT. AFTER THIS SYSTEM EXITS OUR AREA...REMAINDER OF LONG TERM LOOKS DRY. ANOTHER FRONT SHOULD CROSS THE STATE LATE WEDNESDAY INTO THURSDAY BUT MOISTURE LOOKS LIMITED. && .AVIATION... 12Z UPDATE... MAIN CONCERN IS FOR POSSIBLE MVFR CEILINGS TO DEVELOP OVER ATL AREA. THINK THE BEST BET IS FOR BRIEF MVFR CEILINGS NW OF ATL THIS MORNING. VSBY RESTRICTIONS GENERALLY NOT EXPECTED TODAY WITH LIGHT SHOWERS. SURFACE WINDS SSE INCREASING 10-15 KTS WITH SOME GUSTS. CONDITIONS EXPECTED TO DETERIORATE LATE TODAY AND OVERNIGHT. BDL //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON WINDS AND VSBYS TODAY. MEDIUM CONFIDENCE FOR VFR CEILINGS TODAY. LOW CONFIDENCE FOR ANY MVFR CEILINGS TODAY. HIGH CONFIDENCE FOR DETERIORATING CONDITIONS TONIGHT WITH MEDIUM CONFIDENCE ON TIMING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 55 61 39 / 20 70 100 70 ATLANTA 67 53 55 37 / 60 100 100 50 BLAIRSVILLE 61 52 56 38 / 50 90 100 80 CARTERSVILLE 67 52 56 38 / 80 100 100 50 COLUMBUS 71 54 57 37 / 60 100 90 30 GAINESVILLE 64 53 53 38 / 50 90 100 60 MACON 73 59 62 38 / 20 70 100 40 ROME 66 50 55 37 / 90 100 100 50 PEACHTREE CITY 67 53 55 35 / 60 100 100 40 VIDALIA 74 61 69 46 / 10 30 90 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 27, 4:09 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EST SUN NOV 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 409 AM EST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN EXPECTED OVER PORTIONS OF NORTH GEORGIA TONIGHT... .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM DEVELOPING IN THE LOWER MISSISSIPPI VALLEY TODAY WILL BEGIN TO MOVE ACROSS GEORGIA LATE TONIGHT. STRONG SOUTHERLY WINDS WILL BRING ABUNDANT MOISTURE INTO THE STATE AHEAD OF THIS SYSTEM. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE OCCASIONAL HEAVY RAIN WITH MINOR FLOODING POSSIBLE. THE AREA PRIMARILY AFFECTED SHOULD BE FROM ROME TO CLEVELAND AND NORTH. .DISCUSSION... A STRONG LOW LEVEL SOUTHERLY JET WILL BRING MOISTURE INTO GEORGIA AHEAD OF THE SLOW MOVING COLD FRONT. RAIN WILL INCREASE OVER NORTH AND WEST GEORGIA TODAY AND CONTINUE OVERNIGHT. OROGRAPHIC EFFECTS OF THE MOUNTAINS SHOULD ENHANCE THE RAINFALL. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED FOR NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LIGHT SNOW SHOWERS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:00 AM EST | Wind Advisory | FFC | Bartow, Butts, Carroll, Catoosa, Chattahoochee, Chattooga and 49 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.